MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CORTEX SCREW SELF-TAPPING 34MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM CORTEX SCREW SELF-TAPPING 34MM; SCREW, FIXATION, BONE
Catalog Number 202.834
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/13/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procodes: dzl, ktw.D9: complainant part is not expected to be returned for manufacturer review/investigation.D10: date of concomitant therapy is (b)(6) 2008.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that in (b)(6) of 2008, the patient had a car collision and was admitted to the hospital.He underwent several surgeries for orthopedic injuries including an open reduction internal fixation for a fracture-dislocation of his femoral head and neck and a sacroiliac screw fixation and anterior pubic plate for a malgaigne fracture.On (b)(6) 2008, the patient underwent orif left femoral head, orif left femoral neck, orif left anterior column acetabulum, orif pubic symphysis (synthes pelvic plate across his pubis extending to the left hip) and percutaneous iliosacral screw fixation due to left acetabular fracture and left femoral head fracture.On (b)(6) 2010, the patient underwent left total hip arthroplasty with depuy components due to hip pain, metallosis, traumatic arthritis left hip with femoral head avascular necrosis and nonunion femoral head fracture, malgaigne fracture and intraarticular hardware broke with screws.No further information is available.This report is for a 2.7mm cortex screw self-tapping 34mm.This is report 8 of 10 for (b)(4).

Brand Name
2.7MM CORTEX SCREW SELF-TAPPING 34MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17746256
Report Number8030965-2023-11570
Device Sequence Number17180015
Product Code HWC
UDI-Device Identifier10886982144836
UDI-Public(01)10886982144836
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number202.834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 KIRSCHNER WIRE TROCAR POINT 150-10PK; 2.0 KIRSCHNER WIRE TROCAR POINT 150-10PK; 2.0 KIRSCHNER WIRE TROCAR POINT 150-10PK; 2.7MM CORTEX SCREW SELF-TAPPING 38MM; 3.5 LOW PROFILE RECON J-PL 14 HOLES-LEFT; 3.5 PELVIC CORTEX SCREW SELF-TAPPING 45; 3.5 PELVIC CORTEX SCREW SELF-TAPPING 45; 3.5 PELVIC CORTEX SCREW SELF-TAPPING 45; 3.5 PELVIC CORTEX SCREW SELF-TAPPING 55; 3.5 PELVIC CORTEX SCREW SELF-TAPPING 55; 3.5 PELVIC CORTEX SCREW SELF-TAPPING 60; 3.5MM CORTEX SCREW SELF-TAPPING 100MM; 3.5MM CORTEX SCREW SELF-TAPPING 28MM; 3.5MM CORTEX SCREW SELF-TAPPING 32MM; 3.5MM CORTEX SCREW SELF-TAPPING 38MM; 3.5MM CORTEX SCREW SELF-TAPPING 50MM; 3.5MM CORTEX SCREW SELF-TAPPING 95MM; 7.3MM CANNULATED SCREW 32MM THREAD/90MM; WASHER 13.0MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale